Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 20, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 20, 2018, 7:11 PM CDT for 11 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2018, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 20, 2018, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS74 KLUB 210011 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 711 PM CDT Fri Apr 20 2018 TXZ021>023-027>029-033>035-039-040-210300- /O.EXP.KLUB.WI.Y.0019.000000T0000Z-180421T0000Z/ /O.NEW.KLUB.WI.Y.0020.180421T0011Z-180421T0300Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, and Wellman 711 PM CDT Fri Apr 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 10 PM CDT this evening. * TIMING...Through 10 pm this evening. * WINDS...From the southeast 25 to 35 mph with gusts to 50 mph. * IMPACTS...Vehicles may be difficult to control due to the strong wind gusts. Locally poor visibility from blowing dust may develop near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 20, 6:27 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 20, 6:27 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 627 PM CDT Fri Apr 20 2018 .AVIATION... A broken line of showers and thunderstorms is moving east from the New Mexico state line with winds out ahead of the storms already gusting to 45 kts. Included TEMPO groups at PVW and LBB for thunder and MVFR ceilings. Showers will linger through Saturday morning at CDS. Cold front will move south around 18-20Z with winds shifting to the north and clouds improving to VFR behind the front. && .PREV DISCUSSION... /issued 239 PM CDT Fri Apr 20 2018/ DISCUSSION... The most impactful part of the forecast will be the next 12 hours as a strong upper level low over the four corners moves southeast. Surface winds are sustained 25 to 35 mph this afternoon out ahead of the low, so a Wind Advisory was issued through 7 pm for the western South Plains and far southwestern Panhandle. Otherwise, the forecast remains fairly on track with regard to severe storms this afternoon. Showers and thunderstorms are firing up along the edge of the Caprock early this afternoon. High res models have the main line of storms initiating along the dryline near the NM/TX state line late this afternoon and slowing moving east. Dewpoints are still in the upper 30s, though strong southeast winds should continue to bring moisture northward. A narrow band of instability will be aligned along the state line combined with plenty of lift for storms to initiate. While CAPE values are modest, both shear and STP values are higher which would support some rotating storms. SPC included this area in the Day 1 Slight Risk. The severe potential should drop off after sunset as instability decreases. Will keep the likely PoPs for most of the area through the night. Rain chances will shift mostly to the Rolling Plains on Saturday as the low continues to move east. Upper level flow will shift to the northwest on Sunday and will help temperatures moderate into the upper 60s on Sunday and 70s on Monday. Downsloping surface winds will allow highs to reach the 80s on Tuesday ahead of the next cold front. A series of upper level lows will move across the northern Plains into the Great Lakes through the week. The first will push a cold front through the South Plains on Tuesday night. The GFS has a pretty good area of precip over the Panhandle and South Plains through Wednesday afternoon. The ECMWF has the precip slightly further east into Oklahoma. For now have PoPs 20-50% for Tuesday night into Wednesday. The next front will approach on Friday. While models are showing some precip, the bulk of the moisture is shifted further south. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ021>023-027>029- 033>035-039-040. && 99/99/08
Hazardous weather outlook, Apr 20, 12:51 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 1251 PM CDT Fri Apr 20 2018 TXZ021>044-211800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1251 PM CDT Fri Apr 20 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Strong southeast winds from 25 to 35 mph with gusts to 50 mph will occur across the Texas South Plains and southwest Texas Panhandle this afternoon. A Wind Advisory is in effect until 700 pm this evening. Thunderstorm development is expected mid to late this afternoon across the far southwest Texas Panhandle and western South Plains. Some of the storms could produce large hail up to ping pong ball size, damaging winds up to about 60 mph, and locally heavy downpours. In addition, wind profiles indicate a possibility for rotating thunderstorms capable of brief tornados. Storms will progress to the east towards the central South Plains, with the severe threat dissipating near or east of the Interstate 27 and highway 87 corridor by mid to late this evening. A chance for thunderstorms with brief downpours will continue overnight across much of the South Plains, Rolling Plains, and southwest Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The potential for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across the western and central South Plains and southwest Texas Panhandle this afternoon and evening.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.